Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Jackson, KY

February 16, 20239 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 16, 2023, 5:07 PM EST for 9 counties in Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2023, 5:07 PM EST (22:07 UTC)
Expired
Feb 16, 2023, 7:30 PM EST
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Powell County, KY, Rockcastle County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WGUS53 KJKL 162207
FFWJKL
KYC025-051-065-109-129-189-197-203-237-170030-
/O.NEW.KJKL.FF.W.0002.230216T2207Z-230217T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
507 PM EST Thu Feb 16 2023

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Estill County in east central Kentucky...
  Southwestern Powell County in east central Kentucky...
  Northeastern Rockcastle County in south central Kentucky...
  West Central Breathitt County in southeastern Kentucky...
  North Central Clay County in southeastern Kentucky...
  Jackson County in southeastern Kentucky...
  Lee County in southeastern Kentucky...
  Owsley County in southeastern Kentucky...
  Southwestern Wolfe County in southeastern Kentucky...

* Until 730 PM EST.

* At 507 PM EST, Doppler radar indicated a line of thunderstorms 
  producing heavy rain moving across the warned area. Between 1 and 
  2 inches of rain have already fallen. Additional rainfall amounts 
  up to 1 inch are possible in the warned area with this line. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Irvine, Beattyville, McKee, Booneville, Fincastle, Ravenna, Old 
  Orchard, Arvel, Banford, Leighton, Earnestville, Wind Cave, 
  Evelyn, Yellow Rock, Willow Shoals, Wild Dog, Cressmont, Lakes, 
  New Zion and Alumbaugh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to local law enforcement.

&&

LAT...LON 3750 8421 3756 8417 3757 8409 3764 8413
      3767 8409 3777 8408 3778 8411 3780 8407
      3780 8412 3784 8410 3785 8408 3782 8407
      3786 8398 3777 8387 3764 8351 3751 8357
      3740 8353 3729 8388 3736 8414

FLASH FLOOD...RADAR INDICATED

$$

JMW
1 follow-up statement
185 
WGUS73 KJKL 170033
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
733 PM EST Thu Feb 16 2023

KYC025-051-065-109-129-189-197-203-237-170043-
/O.EXP.KJKL.FF.W.0002.000000T0000Z-230217T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Clay KY-Estill KY-Jackson KY-Lee KY-Owsley KY-Powell KY-
Rockcastle KY-Wolfe KY-
733 PM EST Thu Feb 16 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR ESTILL, SOUTHWESTERN POWELL, 
NORTHEASTERN ROCKCASTLE, WEST CENTRAL BREATHITT, NORTH CENTRAL CLAY, 
JACKSON, LEE, OWSLEY AND SOUTHWESTERN WOLFE COUNTIES...

The heavy rain has ended. The Flash Flood Warning has been replaced 
by a flood advisory. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 600 AM EST Friday for portions 
of east central Kentucky, northeast Kentucky, south central Kentucky 
and southeast Kentucky.

LAT...LON 3750 8421 3756 8417 3757 8409 3764 8413
      3767 8409 3777 8408 3778 8411 3780 8407
      3780 8412 3784 8410 3785 8408 3782 8407
      3786 8398 3777 8387 3764 8351 3751 8357
      3740 8353 3729 8388 3736 8414

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:40 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 16, 3:40 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
340 PM EST Thu Feb 16 2023

.UPDATE...
Issued at 236 PM EST THU FEB 16 2023

The forecast was updated around mid day to take trends into
consideration-- holding onto greater precip coverage in our
northern counties today, and lowering temps due to extensive
precip. The severe wx threat has waned for much of the area due to
cooler surface temps. Our southwestern counties, south of the
widespread rain, have the best combination of elevated temps and
dew points and stand the best shot at svr wx. With flooding
already having occurred in our northern counties, will need to
monitor the expected increase in precip coverage ahead of the cold
front this evening. At least models seem to suggest that the
heaviest precip this evening may be over the southern part of the
area, sparing some of the more northern areas hardest hit during
the day.

UPDATE Issued at 750 AM EST THU FEB 16 2023

The continued trend for some of the heavier rains to fall to the
north per radar trends and the CAMs consensus - with some gaudy
QPF from various runs of the HRRR - have prompted an expansion of
the Flash Flood Watch further north in eastern Kentucky. Have
updated the grids primarily to fine tune the PoPs and beef up QPF
north. Did also add in the latest obs and trends for the T/Td
grids. These updates have been sent to the NDFD and web servers
along with a freshened set of zones, HWO, FFA, and SAFs.

&&

.SHORT TERM...(Today through Friday)
Issued at 535 AM EST THU FEB 16 2023

Key Messages:

1. Widespread showers, with times of thunderstorms and heavy
rain, can be expected through tonight.

2. Severe thunderstorm potential primarily for our western and
northern areas (northwest of Sandy Hook to Williamsburg) this
evening and into the night with damaging wind gusts the main
threat.

3. Turning colder late tonight after the front moves through with
snow showers through the day on Friday. Any light accumulations
will be limited to the higher terrain near the Virginia border.

09Z sfc analysis shows a developing area of low pressure just west
of the state riding northeast along a well defined boundary off
to the northwest of Kentucky. This features a tightening pressure
gradient supporting south winds of near 10 mph through eastern
Kentucky this morning. It is these winds, and additional ones
aloft, that are pushing higher PW air into the state along with
sustaining a warm air mass. As a result, within the WAA sector of
the main low, bands of showers and embedded thunderstorm are
moving slowly northeast through the area bringing decent QPF to
the area with the pockets of heavier rain occurring this morning.
In this environment, temperatures and dewpoints are fairly
uniform in the unseasonably mild and wet mid to upper 50s. While
sfc based instability is still paltry over the area predawn, some
limited elevated CAPE has been able to keep thunder going amid the
main shower clusters.

The models are in surprisingly good agreement aloft through the
period especially considering the dynamic pattern affecting the
region. They all depict deep layer southwest flow tightening up
today and into tonight as an opening up, once deep, 5h wave lifts
from the Central Plains to the Great Lakes by Friday morning.
This process manages to maintain the amplified pattern aloft
through Friday by having a significant portion of the trough
holding back through the Southern Plains even as its main core
stretches off to the east. This will bring some stark height falls
to eastern Kentucky tonight and Friday with a quite healthy band
of energy sweeping across the JKL CWA while the 5h trough axis
does not pass until near 00Z Saturday. The small model spread
supports using the NBM guidance as the starting point with most
adjustments centered on severe parameters and QPF - particularly
in the near term.

Sensible weather will feature four seasons of very active weather
through the end of the work week. The ongoing heavy rain and
thunderstorm threat early this morning will set the stage for
potential flooding from training cells through the morning -
capped off by a band of additional heavy rain moving through this
evening and tonight. The main concern for this situation is the
establishment of prolonged bands of training convection this
morning saturating the soils and producing excess runoff where
they set up. This remains a confidence challenge as the hi-res
models have had a hard time pinpointing a consistent location for
the band of highest QPF. Latest HRRR runs continue to shift to the
northwest which could spare the Cumberland and parts of the
Kentucky basins the worst runoff, but also target the Red and
Licking basins. Up to 6 inches of its model QPF heightens
concern for these locations. There is still enough model and
ensemble support for heavy rain through the southeast 2/3rds of
the area, and in conjunction with WPC's excessive rain outlook, to
prompt the issuance of a Flood Watch into early Friday morning.
However, near term convective and CAM trends may necessitate a
shift in the Flood Watch and best QPF more northwest. This
situation will be monitored through the morning for updates to
headlines and forecast specifics as needed.

The next weather challenge will come from the anticipated pre-
frontal thunderstorm line moving west to east later this evening
with a strong potential for severe weather developing in central
Kentucky and progressing east toward the JKL CWA. This line of
storms will probably weaken as it runs out of the best
instability when moving into eastern Kentucky. However strong to
damaging convective winds gusts will be the main threat from these
storms when they get here, though some large hail or an isolated
tornado cannot be ruled out should the convective line stay robust
as it arrives. We continue to message the Enhanced and Slight
Risk for severe weather this evening and into the night for this
front.

The front clears the area by dawn Friday with strong CAA in its
wake and that will support ample lingering pcpn transitioning to
snow showers from west to east as the column cools. Look for the
upslope winds post frontal to support snow showers through most of
the day over the area, though warm ground and road temperatures
will minimize and zero out any impacts - outside of maybe the
highest peaks near the Virgnia border. A return to winter weather
will be a stark contrast as highs today in the mid and upper 60s
are replaced by afternoon readings in the mid 30s for most on
Friday.

Did not adjust temperatures much from the NBM through the period
but did favor the PoPs and QPF from the CAMs today and tonight -
exceeding them on Friday to better capture the upslope snow
showers.

.LONG TERM...(Saturday through Thursday)
Issued at 340 PM EST THU FEB 16 2023

A ridge of high pressure will bring dry and pleasant weather to
eastern Kentucky over the weekend. It will be a bit cooler on
Saturday, as cooler air will still be in place. For Sunday, we
should see a nice warm up, as winds pick up out of the south and
clouds clear off during the day. In fact, above normal
temperatures will likely prevail through out the extended period,
as south to southwest winds persist and strengthen across the
area. The coolest days should be Saturday and Monday, when we will
see highs in the upper 40s and lower 50s and the low to mid 50s
respectively. For the rest of the upcoming week, daily highs will
max out in the 60s and lower 70s. Nightly lows will fall into the
low to mid 30s on the coolest nights, and in the 40s and lower 50s
on the warmest nights.

A series of storm systems will bring repeated chances for rain to
eastern Kentucky through out the week, beginning on Monday. After
that, periods of rain will occur through the end of the week,
with the afternoon and early evening hours being most active. It
will be a bit breezy all week, but we could see southwest winds of
15 to 20 mph, with gusts of 20 to 30 mph, possible toward the end
of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 236 PM EST THU FEB 16 2023

Conditions varied widely across the region at the start of the
period, from VLIFR to VFR. The worst conditions were scattered
within an area of showers and isolated thunderstorms affecting
most places more than about 40 NM north of the TN border.

The general scenario will persist for a while this afternoon.
While precip persists most of the time from around KJKL northward,
more showers and thunderstorms are expected to spread eastward
into our southern counties near the TN border after about 22Z,
reaching KEKQ 22-23Z, and the VA border by around 03Z. With precip
expected at times area wide this evening, sub-VFR conditions are
anticipated, at least at times. A cold front will pass through
from west to east between about 03Z and 08Z, and precip will begin
to taper off after the front comes through, mostly exiting the
area by 12Z. However, mostly MVFR conditions are expected behind
the front through the end of the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for KYZ044-050>052-058>060-068-
069-079-080-083>088-104-106>120.

&&

UPDATE...HAL/GREIF
SHORT TERM...GREIF
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Feb 16, 7:30 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
730 AM EST Thu Feb 16 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171230-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
730 AM EST Thu Feb 16 2023

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Widespread showers will affect the area today and tonight, with
times of thunderstorms expected. This will likely result in heavy to
excessive rainfall, particularly along the Red, Licking, and
Kentucky River basins, but also the Cumberland, leading to a
potential for flash flooding and steep rises on area rivers.

In addition, a band of strong thunderstorms are anticipated this
afternoon and tonight ahead of a potent cold front. The strongest of
these storms could also bring damaging wind gusts along with a small
potential for large hail or an isolated tornado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to pass along any storm, flooding, or heavy
rain reports today and tonight.

GREIF/GEERTSON

In the hours before

Local storm report, Feb 16, 12:33 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1233 PM EST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            MOUNT STERLING          38.06N 83.95W
02/16/2023                   MONTGOMERY         KY   PUBLIC

            THE COUNTY WARNING POINT HAD RECEIVED
            REPORTS OF WATER OVER SECONDARY ROADS ALONG
            HIGHWAY 460 EAST OF MOUNT STERLING. SOME OF
            THOSE ROADS WERE GOING TO BE CLOSED, BUT THE
            EXACT ROADS WERE NOT KNOWN AT TIME OF THIS
            REPORT. THERE WAS ALSO WATER OVER THE ROAD
            AT CENTRAL PIKE AND WHITAKER LANE IN MOUNT
            STERLING.

&&

AR
Local storm report, Feb 16, 12:38 PM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1238 PM EST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            MEANS                   37.95N 83.76W
02/16/2023                   MENIFEE            KY   911 CALL CENTER

            460 WEST CLOSED NEAR MENIFEE/MONTGOMERY
            COUNTY LINE...NEAR SLATE CREEK.

&&

JC
Local storm report, Feb 16, 3:39 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLOOD            2 E BONANZA             37.69N 82.84W
02/16/2023                   FLOYD              KY   TRAINED SPOTTER

            18 INCHES OF FLOWING WATER OVER KY
            1427/ABBOTT CREEK ROAD NEAR CREEK SIDE
            DRIVE.

&&

JC
Special weather statement, Feb 16, 3:52 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
352 PM EST Thu Feb 16 2023

KYZ068-079-083-162130-
Wayne KY-Rockcastle KY-Pulaski KY-
352 PM EST Thu Feb 16 2023

...Strong thunderstorms will impact portions of northern Wayne,
Pulaski and western Rockcastle Counties through 430 PM EST...

At 352 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Danville to near Jamestown. Movement was
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Faubush, Cains Store, Naomi, Pointer, Nancy, Pulaski County Park,
  Magnum, Hogue, Stab, Somerset, Science Hill, Dabney, Bobtown,
  Somerset Pulaski Airport, Elihu and Ruth.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 60 and
72.
 Kentucky Highway 80 in Pulaski County between mile markers 17 and
31.
 Louis B. Nunn Parkway

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3736 8456 3733 8451
      3748 8444 3747 8438 3754 8435 3751 8427
      3752 8420 3690 8459 3689 8500
TIME...MOT...LOC 2052Z 245DEG 44KT 3769 8469 3696 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, Feb 16, 4:29 PM EST, 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
429 PM EST Thu Feb 16 2023

KYZ058-059-068-069-079-080-162200-
Jackson KY-Estill KY-Rockcastle KY-Powell KY-Laurel KY-Pulaski KY-
429 PM EST Thu Feb 16 2023

...Strong thunderstorms will impact portions of southwestern Powell,
central Laurel, Estill, eastern Pulaski, western Jackson and
Rockcastle Counties through 500 PM EST...

At 428 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Richmond to Somerset Pulaski
Airport. Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Winston, Kings Station, Rice Station, Fox, Blackburn, Witt and
  Station Camp around 440 PM EST.
  Irvine, Ravenna, Billows, Wiseman Crossing Station, Calloway
  Crossing, Hargett, Sandhill, North Irvine, Weedon and West Irvine
  around 445 PM EST.

Other locations in the path of these storms include Wood Creek Lake,
Cottage Furnace, Hardwick, Vaughns Mill, Hare, Bernstadt, Hazel
Patch, Camp Wildcat, Luner, Pitts, London, Stanton, East Bernstadt,
Victory, Knowlton, Carmichael, Mershons, Lamero, Pittsburg, Templer,
Atlanta, Peoples, Parrot, Eberle, Deese, Dabolt, Carico, Middlefork
and Ardery.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 21 and 24.
 Hal Rogers Parkway near mile marker 1.
 Interstate 75 in east central Kentucky between mile markers 38 and
72.
 Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
 Kentucky Highway 80 in Pulaski County between mile markers 20 and
40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
      3752 8420 3756 8416 3756 8409 3765 8413
      3767 8409 3777 8409 3786 8381 3707 8411
      3697 8467
TIME...MOT...LOC 2128Z 245DEG 58KT 3764 8430 3705 8461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BB
Local storm report, Feb 16, 5:06 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 NW PINE HILL          37.34N 84.28W
02/16/2023                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON US 25.

&&

JC

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:14 AM ESTSpecial Weather StatementJKLLee, Owsley, Wolfe31 min
Feb 16, 2:19 AM ESTSpecial Weather StatementJKLBreathitt26 min
Feb 16, 2:38 AM ESTSpecial Weather StatementJKLBreathitt52 min
Feb 16, 3:00 AM ESTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more25 hr
Feb 16, 10:31 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more6 hr
Feb 16, 10:38 AM ESTAreal Flood AdvisoryJKLClay, Jackson, Laurel3 hr
Feb 16, 11:48 AM ESTAreal Flood AdvisoryJKLJackson, Laurel, Rockcastle4 hr
Feb 16, 12:09 PM ESTAreal Flood WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan6 hr
Feb 16, 12:20 PM ESTAreal Flood WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Magoffin and 6 more6 hr
Feb 16, 1:51 PM ESTAreal Flood AdvisoryJKLKnott, Leslie, Perry3 hr
Feb 16, 2:51 PM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan3 hr
Feb 16, 3:52 PM ESTSpecial Weather StatementJKLPulaski, Rockcastle38 min
Feb 16, 3:57 PM ESTSevere Thunderstorm WarningJKLPulaski33 min
Feb 16, 4:19 PM ESTRiver Flood AdvisoryJKLEstill, Powell7 hr
Feb 16, 4:29 PM ESTSpecial Weather StatementJKLEstill, Jackson, Laurel, Powell, Pulaski, Rockcastle31 min
Feb 16, 4:38 PM ESTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
Feb 16, 4:41 PM ESTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more34 min
Feb 16, 5:03 PM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Leslie and 3 more7 hr
Feb 16, 5:13 PM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Magoffin and 4 more32 min
Feb 16, 5:17 PM ESTSpecial Weather StatementJKLClay28 min
Feb 16, 5:30 PM ESTFlash Flood WarningJKLBreathitt, Knott, Lee, Magoffin, Morgan, Perry and 2 more2 hr
Feb 16, 5:45 PM ESTSpecial Weather StatementJKLFloyd, Knott, Magoffin30 min
Feb 16, 6:02 PM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan6 hr
Feb 16, 6:12 PM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Lee, Magoffin and 6 more6 hr
Feb 16, 6:17 PM ESTRiver Flood WarningJKLLee60 hr
Feb 16, 6:17 PM ESTRiver Flood WarningJKLEstill3 days
Feb 16, 6:27 PM ESTSpecial Weather StatementJKLLeslie33 min

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.